Kansas, 2010

Hail and Damaging Wind in Kansas, April 22, 2010

April 22, 2010 · NWS ICT · 3 events in 1 county or zone

A severe thunderstorm moved over the northern half of Butler county during the early afternoon hours on the 22nd. The storm produced estimated 70 mph winds around the El Dorado Lake Area, along with nickel size hail in El Dorado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$21,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A severe thunderstorm moved over the northern half of Butler county during the early afternoon hours on the 22nd. The storm produced estimated 70 mph winds around the El Dorado Lake Area, along with nickel size hail in El Dorado. Blinding rainfall associated with the thunderstorm resulted in an injury automobile accident east of El Dorado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 22, 11:58 AM CST, 16 minutes earlier.

Area forecast discussion, Apr 22, 11:58 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1258 PM CDT THU APR 22 2010

.UPDATE...

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

ISENTROPIC LIFT HAS LED TO SCATTERED SHOWERS/TSRA ACROSS THE AREA
THIS AFTERNOON...MAINLY EAST OF THE KS TURNPIKE. EXPECT THIS
SCATTERED SHOWER/STORM TREND TO CONTINUE FOR THE AFTERNOON HOURS
WITH SOME MVFR CEILINGS ASSOCIATED WITH THIS CONVECTION.  NORTH OF
THE WARM FRONTAL BOUNDARY ACROSS CENTRAL KS NEAR THE KSLN AND KRSL
TAF SITES....WILL ALSO SEE SOME VCTS AS WELL...BUT ALSO COULD SEE
SOME IFR CEILINGS AS MOISTURE CONTINUES OVER THE TOP THIS BOUNDARY.

EXPECT THIS FIRST ROUND OF SHOWERS TO WANE SOME FOR THE EVENING
HOURS...AS WARM FRONT MAKES RAPID PROGRESS INTO NORTHERN KS WITH VFR
CONDITIONS RETURNING FOR AWHILE THIS EVENING. BUT ANOTHER ROUND OF
CONVECTION WILL RAPIDLY MOVE OUT OF SW KS AND THE TX/OK PANHANDLE
THIS EVENING AND MOVE TO THE NORTHEAST AS A COMPLEX OF STORMS. THIS
AREA OF STORMS WILL MOVE INTO THE KICT/KHUT/KRSL AND KSLN TAF SITES
BETWEEN 04-06Z/FRI. COULD SEE SOME MORE MVFR CEILINGS AND VSBYS AS
THIS CONVECTION MOVES BACK IN.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 1040 AM CDT THU APR 22 2010/

UPDATE...

WIDESPREAD ISENTROPIC LIFT HAS LED TO AN MCS MOVING ACROSS
PORTIONS OF CENTRAL AND NORTHEAST KS AT THIS TIME...JUST TO THE
NORTH OF THE WARM FRONTAL BOUNDARY DRAPED ACROSS CENTRAL KS.
ELEVATED INSTABILITY AND SHEAR IS LIMITED ALONG THIS BOUNDARY FOR
A SEVERE STORM CHANCE...SO MAINLY JUST A STRONG STORM CHANCE WITH
SOME SMALL HAIL AND A HEAVY RAINFALL THREAT AS THIS CLUSTER
CONTINUES TO DRIFT TO THE EAST. LATEST SHORT RANGE MODELS SHOW THE
ISENTROPIC LIFT WILL WEAKEN SOME FOR THE AFTERNOON HOURS...BUT
WILL STILL BE ENOUGH FOR A SCATTERED SHOWER AND EMBEDDED THUNDER
CHANCE...ESPECIALLY ACROSS SOUTH CENTRAL INTO CENTRAL KS AS CAP
WEAKENS SOME. SO WILL WILL MAKE SOME MINOR TWEAKS TO THE POPS FOR
THE AFTERNOON HOURS. ALSO WARM FRONTAL BOUNDARY MOVING INTO
CENTRAL KS HAS LEAD TO SFC TEMPS RISING FAIRLY QUICKLY IN THE WARM
SECTOR ACROSS SRN KS...ESPECIALLY ALONG THE EDGE OF THE CIRRUS
SHIELD FROM THE MCS ALONG THE KS/OK BORDER....SO WILL ADJUST TEMPS
UP SOME IN SRN KS AS WELL.

KETCHAM

PREV DISCUSSION... /ISSUED 717 AM CDT THU APR 22 2010/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LATEST RADAR LOOP WAS SHOWING QUITE A BIT OF CONVECTION MOVING
THROUGH CENTRAL KANSAS. THIS BAND OF CONVECTION APPEARS TO BE
FAIRLY CLOSE TO THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET
WHICH IS ALLOWING FOR GOOD ISENTROPIC ASCENT BETWEEN 300-305K.
THIS JET STREAK SHOULD CONTINUE TO PUSH SOUTHEAST INTO THE
MISSISSIPPI VALLEY BY MIDDAY. BASED ON EXTRAPOLATION...IT APPEARS
THAT THE BULK OF THE CONVECTION SHOULD MOVE OUT OF CENTRAL KANSAS
AROUND MIDDAY OR SO. AS THE DAY WEARS ON...LOW MVFR CEILINGS MAY
PERSIST AT RSL/SLN SINCE IT APPEARS LIKE THE FRONTAL BOUNDARY MAY
HANG UP THERE. SOUTH OF THE BOUNDARY VFR CONDITIONS SHOULD
PREVAIL...BUT SOME CONVECTION MAY DEVELOP LATE IN THE DAY WHERE
THE CAP MAY BE SOMEWHAT LIMITED. HOWEVER...WE ARE NOT CONFIDENT ON
PLACEMENT SINCE THE CONVECTION MAY BECOME SCATTERED. THE BETTER
CHANCE OF STORMS STILL LOOKS LIKE IT WILL BE LATER TONIGHT AS THE
POTENTIAL VORTICITY ANOMALY MOVES INTO THE HIGH PLAINS AND SETS
THE STAGE FOR A CLUSTER OF SHOWERS AND STORMS.

COX

PREV DISCUSSION... /ISSUED 308 AM CDT THU APR 22 2010/

DISCUSSION...

FORECAST CHALLENGE WILL BE THUNDERSTORM CHANCES THE NEXT FEW DAYS.

SCATTERED ELEVATED CONVECTION HAS COMMENCED ACROSS THE FORECAST AREA
EARLY THIS MORNING...IN RESPONSE TO 850-700MB WARM/MOIST ADVECTION
ON STRONG LOW-LEVEL JET FEEDING INTO RIGHT ENTRANCE REGION OF UPPER
JET LOCATED TO THE NORTHEAST OF THE AREA. THINKING SCATTERED
ACTIVITY WILL CONTINUE ALL DAY IN BROAD WARM/MOIST ADVECTION
REGIME...ALTHOUGH ACTIVITY MAY BE MOST WIDESPREAD ACROSS NORTHERN
PORTIONS OF THE FORECAST AREA...ALONG/NORTH OF RETREATING WARM
FRONT. ALL IN ALL...SEVERE WEATHER IS NOT ANTICIPATED...BUT A FEW OF
THE MORE STOUT CELLS COULD BE CAPABLE OF DIME SIZE HAIL. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE.

THE DRYLINE IS EXPECTED TO LIGHT UP THIS AFTERNOON/EVENING ACROSS SW
KS...AND THE OK/TX PANHANDLES...AS SHORTWAVE ENERGY APPROACHES FROM
THE SOUTHWEST. THINKING THIS ACTIVITY HAS A STRONG POSSIBILITY OF
GETTING INTO MAINLY WESTERN PORTIONS OF THE FORECAST AREA AFTER
MIDNIGHT...BEING AIDED BY THE SHORTWAVE ENERGY SURGING NORTHEAST AND
STRONG LOW-LEVEL JET. SEVERE WEATHER WILL LIKELY HAVE WEAKENED SOME
BY THE TIME IT REACHES THE FORECAST AREA DUE TO DECREASING
INSTABILITY...BUT STRONG/MARGINALLY SEVERE STORMS WILL REMAIN
POSSIBLE. ACTIVITY MAY BE MORE LINEAR DUE TO SHORTWAVE
FORCING...WHICH MAY PROMOTE MORE OF A WIND THREAT. BUT RESPECTABLE
SHEAR PROFILE SHOULD MAINTAIN SOME ROTATING UPDRAFTS FOR A HAIL
THREAT AS WELL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

DRYLINE IS EXPECTED TO RACE EAST ACROSS THE AREA ON FRIDAY...WITH
DEEP MOISTURE POSSIBLY EXITING THE AREA TO THE EAST AS LOW-LEVEL
FLOW VEERS OUT. THIS MAY OCCUR DUE TO SHORTWAVE ENERGY SURGING
NORTHEAST ACROSS THE AREA...ALLOWING THE DRYLINE TO ADVANCE WELL
EAST. THIS SCENARIO WOULD DISCOURAGE STORMS FROM FORMING OVER
EASTERN KANSAS ALONG THE DRYLINE. HOWEVER...WITH CONTINUED SHORTWAVE
ENERGY APPROACHING FROM THE SOUTHWEST OUT OF PARENT UPPER
LOW...LOW-LEVEL FLOW MAY REMAIN BACKED ENOUGH TO HOLD THE DRYLINE
FARTHER WEST LONGER...WHICH WOULD RESULT IN SOMEWHAT BETTER CHANCES
OF STRONG/SEVERE STORMS DEVELOPING ALONG THE DRYLINE FROM THE FLINT
HILLS ON EASTWARD FRIDAY AFTERNOON/EVENING. EVEN THOUGH WE'RE NOT
TERRIBLY EXCITED ABOUT MAGNITUDE OF CONVERGENCE ALONG THE
DRYLINE...WILL HOLD ONTO MODEST/HIGH CHANCE POPS FOR NOW.

STRONG/SEVERE ACTIVITY SHOULD EXIT TO THE EAST FAIRLY RAPIDLY FRIDAY
EVENING...WITH SLIGHT CHANCES FOR A FEW SHOWERS NORTHWEST OF THE
TURNPIKE AS MID/UPPER LOW APPROACHES. SHOULD SEE MAINLY AFTERNOON
SHOWERS/ISOLATED THUNDERSTORMS SMATTERED ACROSS THE AREA ON
SATURDAY...AS SHARP MID-LEVEL TROUGH PUSHES ACROSS THE
AREA...INCREASING LAPSE RATES AND ASSOCIATED INSTABILITY. COULD SEE
SMALL HAIL WITH SOME OF THIS ACTIVITY. BIT OF A COOL DOWN EXPECTED
LATE SATURDAY-SUNDAY IN WAKE OF THIS SYSTEM.

ADK

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

CHANCES FOR CONVECTION WILL INCREASE DURING THE FORECAST VALID
PERIOD WITH MVFR CONDITIONS EXPECTED MOST AREAS BY DAWN AND
PREVAILING INTO THE LATTER PORTION OF THE VALID PERIOD. MOIST
SOUTHERLY LOW LEVEL FLOW AND DECENT ISENTROPIC LIFT IN THE
850-700MB LATER WILL RESULT IN MODEST ELEVATED INSTABILITY
TOWARD DAWN TO THE NORTH OF A DEVELOPMENTAL WARM FRONT. SCATTERED
TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED...WITH HIGHEST
PROBABILITY OF COVERAGE OCCURRING IN MID-LATE MORNING HOURS ON
THURSDAY...BEFORE THE WARM FRONT LIFTS NORTH OF THE AREA BY
LATE AFTERNOON. WHILE MVFR CONDITIONS ARE EXPECTED FOR MUCH OF
THURSDAY...THERE IS POTENTIAL FOR IFR CIGS AS FAR EAST AS A
KSLN-KICT LINE IN THE MORNING AND THEN AGAIN AFTER DARK ON
THURSDAY EVENING...THOUGH CONFIDENCE FOR IFR IS HIGHER AT KRSL.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  61  74  51 /  60  50  40  10
HUTCHINSON      69  60  74  49 /  80  60  40  10
NEWTON          70  61  74  51 /  70  50  50  10
ELDORADO        73  61  75  53 /  60  40  50  10
WINFIELD-KWLD   75  62  75  52 /  50  50  50  10
RUSSELL         66  57  74  44 /  90  60  30  20
GREAT BEND      67  57  74  44 /  80  60  30  20
SALINA          66  60  74  49 /  90  60  40  20
MCPHERSON       67  60  74  50 /  80  60  40  10
COFFEYVILLE     76  61  75  55 /  40  30  50  30
CHANUTE         74  61  75  55 /  50  30  50  30
IOLA            72  61  75  55 /  50  30  50  30
PARSONS-KPPF    75  61  75  55 /  40  30  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 22, 2:42 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
342 AM CDT THU APR 22 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-230845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
342 AM CDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TODAY ACROSS THE
AREA...LIKELY MOST WIDESPREAD ACROSS PORTIONS OF CENTRAL AND
EAST-CENTRAL KANSAS. SOME OF THIS ACTIVITY WILL BE CAPABLE OF
HAIL TO THE SIZE OF DIMES. THUNDERSTORM CHANCES SHOULD INCREASE
LATE TONIGHT WEST OF THE FLINT HILLS. STRONG TO MARGINALLY SEVERE
STORMS WILL BE POSSIBLE...CAPABLE OF HAIL AND WIND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED STRONG TO SEVERE THUNDERSTORM CHANCES WILL REMAIN
POSSIBLE FOR LOCATIONS MAINLY ALONG AND EAST OF THE FLINT HILLS
FRIDAY AFTERNOON AND EVENING. PRIMARY THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS. THERE IS A SMALL CHANCE FOR AN ISOLATED
TORNADO AS WELL.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE SATURDAY
AFTERNOON. SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST OF THIS
ACTIVITY.

ADDITIONALLY...THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH
ACROSS PORTIONS OF CENTRAL KANSAS THIS FRIDAY AFTERNOON DUE TO
GUSTY SOUTHERLY WINDS AND LOWERING DEWPOINTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT GENERALLY
WEST OF THE FLINT HILLS...AND AGAIN FRIDAY AFTERNOON AND EVENING
GENERALLY ALONG AND EAST OF THE FLINT HILLS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK

In the hours before

Local storm report, Apr 22, 7:24 AM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
824 AM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            BROOKVILLE              38.77N 97.86W
04/22/2010                   SALINE             KS   TRAINED SPOTTER

            SECONDARY ROADS WERE REPORTED TO BE IMPASSABLE IN WESTERN
            SALINE COUNTY DUE TO FLOODING.

&&

JMC
Special weather statement, Apr 22, 7:46 AM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
846 AM CDT THU APR 22 2010

KSZ067-221415-
RENO-
846 AM CDT THU APR 22 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 842 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PRETTY PRAIRIE...OR 13 MILES NORTHEAST OF
KINGMAN...AND MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Apr 22, 8:12 AM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
912 AM CDT THU APR 22 2010

KSZ067-068-083-221445-
HARVEY-RENO-SEDGWICK-
912 AM CDT THU APR 22 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY...RENO AND SEDGWICK COUNTIES...

AT 910 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HAVEN...OR 17 MILES SOUTHEAST OF
HUTCHINSON...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

DUNTEN
Special weather statement, Apr 22, 8:46 AM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
946 AM CDT THU APR 22 2010

KSZ068-221515-
HARVEY-
946 AM CDT THU APR 22 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY COUNTY...

AT 942 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HALSTEAD...OR 9 MILES SOUTHWEST OF
NEWTON...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

DUNTEN
Special weather statement, Apr 22, 9:15 AM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1015 AM CDT THU APR 22 2010

KSZ068-221545-
HARVEY-
1015 AM CDT THU APR 22 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY COUNTY...

AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR NEWTON...AND MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

DUNTEN
Special weather statement, Apr 22, 11:55 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1255 PM CDT THU APR 22 2010

KSZ069-221845-
BUTLER-
1255 PM CDT THU APR 22 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR TOWANDA...OR 9 MILES SOUTHWEST OF
EL DORADO...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

KETCHAM

The radar

The Wichita radar (KICT), 54 km away, was scanning. The volume nearest the first event began at 18:14 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Hail, Butler

When
April 22, 12:14 PM CST to 12:16 PM CST
Where
Butler County, 0.55 mi E of El Dorado
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
37.820, -96.860

Thunderstorm Wind, Butler

When
April 22, 12:20 PM CST
Where
Butler County, 1.78 mi ESE of El Dorado Res
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.860, -96.790

A downburst produced estimated 70 mph winds around the Bluestem Point area at El Dorado Lake. Two campers had blown out windows, a dumpster was moved 150 feet, and 5 to 7-inch diameter tree limbs were downed.

Heavy Rain, Butler

When
April 22, 12:20 PM CST to 12:40 PM CST
Where
Butler County, 2.38 mi WSW of Rosalia
Injuries
0 direct, 1 indirect
Property damage
$20,000
Reported by
Newspaper
Coordinates
37.810, -96.662

A car collided with a semi on Highway 54 east of El Dorado during the early afternoon hours on the 22nd. The driver of the car was seriously injured (indirect). Very heavy rainfall associated with a strong to severe thunderstorm produced poor visibility, which likely lead to the cause of the accident. Information courtesy of the El Dorado Times.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227284, 227286, 227533.